ULTRACET

Discussion in 'Fibromyalgia Main Forum' started by Suekoo, Jul 23, 2003.

  1. Suekoo

    Suekoo New Member

    Anyone having luck with Ultracet for pain? My physician gave me samples about a week ago. They are wonderful. I am not groggy, so I can take them during the day or even at work. Let me know....
  2. Kimela

    Kimela New Member

    I have also taken Ultracet for about a week. At first I think it was helping with the pain. Last night and today it is not helping very much. I am taking one pill 3 times a day. I just looked up the dosage information on the Ultracet website and it says that it can be taken two pills every 4 hours, no more than 8 pills per day. I am thinking about taking two at a time instead of one, to see if some of the pain will go away. It does make me sleepy, but I can handle that, if I am not in so much pain.
  3. ccchilders

    ccchilders New Member

    I have tried ultracet. It is a combination of ultram and tylenol. Because ultracet didn't come in a generic and ultram does, I take ultram. Then just add tylenol if needed. Tylenol makes me sleepy, so I usually don't take the tylenol. I love ultram. It doesn't make me sleepy. I can keep a clear mind at work. I usually take two a day. If I am not working I will just take it if I need it.

    I don't think I would be able to work without it. You might want to change to ultram if your insurance charges less for generics. Also the ultram is 50 mg and the ultracet is 37.5 mg.

    Kaye




    [This Message was Edited on 07/23/2003]
  4. Chelz

    Chelz New Member

    Hello. My doctor also gave me Ultracet samples they were 37.5 milligrams. Because I'm so sensitive to drugs, I split the pill in half which was a very low dose. I had a horrible headache after taking it, and it didn't do anything to relieve my pain. I tried it again the next day, but same results. I'm glad it works for you, but I'm done with medications, I have taken too many and all of them either give me nasty side effects, or they don't work. Advil is the only drug I can take that will work a little, but that's it. Take care, Hugs Chelz.
  5. ksp56

    ksp56 Member

    I started on Ultracet three weeks ago. I believe it has helped take the edge off. My doctor started me with taking 2 pills three times daily. It was too much for me. I was anxious and very agitated. Evidently, this is a very rare side effect. Now I've worked up to one 3 times daily and it has helped. I'm not sure I'll be able to take two at a time, but I don't mind spreading them out. They do appear to help!

    Good luck!

    Kim
  6. jennbug

    jennbug New Member

    this is my first time... I would like to try Ultracet but don't know if its in Canada yet? I have started vitamins B50 cal. mag . greens + coral calcium along with omega oils feel 70% better :) clonazepam to help leg pain . Does anyone have trouble with edema? anything that helps? love jen
  7. EZBRUZR

    EZBRUZR New Member

    I also was passed along Ultracet samples to test with my pain. The 37.5mg of Tramadol, a synthetic opiad ,caught Me off guard. My pain Was Greatly reduced,it came at the cost of speech sluuring,pain nunbness,and an overall GONE feeling. I did try adjusting dose,as well as taking at different time than Regular meds to decrease side effect whammy--Didn't help. We are ALL different, this is my experience.Good Luck to you! Peace,L
  8. zggygirl

    zggygirl New Member

    Hi,
    I took Ultram. I split it in half and found at first that I had nausea and was sleepy. I didn't like the feeling but it went away within a couple days. I only took 25mg 2 times a day. Unfortunatly I started to get tense and anxious. My shoulders and neck hurt more and more. I read that that is a possible side effect. My massage therapist siad my shoulders were like concrete. So I gave up on it which was too bad because it really helped the pain (not the neck & shoulder part that started after but...)
    KSP56 I noticed you had the same anxious feelings. How slowly did you work up the dose and is it still working for you???
    Please let me know. I am desperate for relief!
    Thanks!
    Ziggy
    [This Message was Edited on 07/23/2003]
  9. youmansm

    youmansm New Member

    I used to take Ultram for back pain. It was great. No narcotic addiction or side-effects, but narcotic pain relief that was stronger than NSAIDS. However, be careful--my rheumatologist was taking it himself and one time he said it whacked him out to the point where he almost drove off the freeway--he had to pull over and pull himself together for awhile--he didn't recommend it after that!! I never had such problems and I imagine they are rare.

    As for Ultracet--Tylenol in general is just not good for your liver. That's why, for example, Hydrocodone/Vicodin (with Tylenol) is harder for your body to process than Oxycodone (a much cleaner drug, but everyone's all paranoid you will sell it on the street so it's hard to get). I would advise staying away from the Tylenol-combined drugs in general for long-term use.

    Hope you feel better all over!!
  10. smilemona

    smilemona New Member

    ....and I'm wondering if the pills are making my leg pain *worse*. I'm very chemically sensitive, and told my doctor that. This was the first time I had seen him. He said we should take things slow, and gave me the samples. I'm taking 2 a day -- morning/night.

    The morning one seemed to help a little bit, but after it wore off, the pain came back stronger. I took the second about an hour and half ago, and the pain is still strong..if not stronger.

    I know that my multiple chemical sensitivities sometimes manifest as leg pain. I'm not sure if that's what this is...or what's going on. I'm just noticing.

    I don't know if I'm allergic specifically to codine...which is what someone said is the base of Ultracet. I am extremely groggy and tired from the pills though. I woke up from a 2 hour nap like 2 hours ago...and I'm practically ready for another one.

    We'll see how it goes. I'm going to call the doctor tomorrow and let him know what's happening.

  11. kar1953

    kar1953 New Member

    I have been taking Ultracet since Feb. One pill alone did nothing for me. So doc added Skelaxin & for awhile that worked. Today I had lots of pain in my lower back & I tried 2 Ultracets & did get some relief. The only drawback for me is they make me soooooo sleepy & two just about knock my out unless I keep moving. Then I'm really foggy for the rest of the day. So these are out when I work since I drive school bus.

    Like someone else said, we're all different & meds affect each of us differently.

    Take care.....Kathi
  12. smilemona

    smilemona New Member

    Ok...I'm pretty convinced that I'm having an allergic reaction to the two Ultracet pills that I've taken.


    I'm really itchy all over which is out of the ordinary for me. I actually woke up from my second nap today because I was so itchy! I took some Benadryl...but it's not helping with it. My skin is ultra sensitive to the touch, also...especially on my right side. (I don't think the side has anything to do with the pill.)

    So, I'm not going to take anymore of them until I talk to my doctor.
  13. smilemona

    smilemona New Member

    I got curious about there being codeine in the Ultracet tablets...and I found this online:
    =========
    ULTRACET Tablets contain 37.5 mg tramadol hydrochloride and 325 mg acetaminophen and are light yellow in color.

    Inactive ingredients in the tablet are powdered cellulose, pregelatinized starch, sodium starch glycolate, starch, purified water, magnesium stearate, OPADRY Light Yellow, and carnauba wax.